Alert archive / New York / Frost Advisories in 2006
Frost Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 10, 2006, 11:15 AM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 11, 2006, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2006, 11:15 AM EDT (15:15 UTC)
- In effect from
- Sep 11, 2006, 3:00 AM EDT
- Expired
- Sep 11, 2006, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 101515 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1115 AM EDT SUN SEP 10 2006 ...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY... .STRONG CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO NORTHERN NEW YORK AND NEW ENGLAND THIS AFTERNOON AND TONIGHT...USHERING IN A COOL CANADIAN AIRMASS. NYZ007-008-102315- /O.NEW.KBUF.FR.Y.0003.060911T0700Z-060911T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1115 AM EDT SUN SEP 10 2006 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR UNSEASONABLY COOL CONDITIONS LATE TONIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WITH LIGHT FROST DEVELOPING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
000 WWUS71 KBUF 101926 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 326 PM EDT SUN SEP 10 2006 ...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY... .STRONG CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO NORTHERN NEW YORK AND NEW ENGLAND TONIGHT...USHERING IN A COOL CANADIAN AIRMASS. NYZ007-008-110330- /O.CON.KBUF.FR.Y.0003.060911T0700Z-060911T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 326 PM EDT SUN SEP 10 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR UNSEASONABLY COOL CONDITIONS LATE TONIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WITH AREAS OF FROST DEVELOPING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBUF 110145 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 945 PM EDT SUN SEP 10 2006 ...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY... .STRONG CANADIAN HIGH PRESSURE WILL BUILD SOUTHWARD INTO NORTHERN NEW YORK AND NEW ENGLAND TONIGHT...USHERING IN A COOL CANADIAN AIRMASS. NYZ007-008-110945- /O.CON.KBUF.FR.Y.0003.060911T0700Z-060911T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 945 PM EDT SUN SEP 10 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY. THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR UNSEASONABLY COOL CONDITIONS LATE TONIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S WITH AREAS OF FROST DEVELOPING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ SFM
000 WWUS71 KBUF 110842 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 442 AM EDT MON SEP 11 2006 ...EARLY SEASON FROST FOR PARTS OF THE NORTH COUNTRY... .STRONG CANADIAN HIGH PRESSURE WILL CIRCULATE COOL CANADIAN AIR INTO NORTHERN NEW YORK THIS MORNING. NYZ007-008-111200- /O.CON.KBUF.FR.Y.0003.000000T0000Z-060911T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 442 AM EDT MON SEP 11 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE COMBINATION OF MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR UNSEASONABLY COOL CONDITIONS TO CONTINUE EARLY THIS MORNING. TEMPERATURES AS LOW AS THE MID 30S ARE POSSIBLE EARLY THIS MORNING IN SOME SPOTS AWAY FROM LAKE ONTARIO. IF IT GETS THIS COLD SOME PATCHY FROST WILL FORM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JJP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 10, 10:34 AM EDT, 41 minutes earlier.
Area forecast discussion, Sep 10, 10:34 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1034 AM EDT SUN SEP 10 2006 .UPDATE... CLOUDS BEGINNING TO THIN ACROSS THE REGION THIS MORNING... REMAINING MOST DENSE ACROSS THE SOUTHERN TIER. CURRENT FORECAST FOR THIS AFTERNOON STILL LOOKS GOOD WITH A PARTLY SUNNY DAY AND TEMPS STRUGGLING TO GET TO REACH THE LOW TO MID 60S. GOT A QUICK LOOK AT SOME OF THE NEW GUIDANCE COMING AND STILL LOOKS LIKE THE NORTH COUNTRY WILL SEE TEMPS FALLING INTO THE MID 30S WITH CLEAR SKIES OVERNIGHT. FROST ALREADY MENTIONED IN THE FORECAST SO WILL HOIST THE FROST ADVISORY HEADLINE WITH THE LATE MORNING ISSUANCE. && .PREV DISCUSSION... /ISSUED 346 AM EDT SUN SEP 10 2006/ SHORT TERM /TONIGHT THROUGH TUESDAY/... TONIGHT THE HIGH WILL KEEP MAINLY CLEAR SKIES ACROSS THE NORTH COUNTRY WITH PARTLY CLOUDY SKIES ELSEWHERE. TEMPS IN THE FAR NORTH TONIGHT SHOULD GET DOWN TO THE UPPER 30S AND POSSIBLY THE MID 30S IN A FEW SPOTS. WILL MENTION A CHANCE OF FROST TONIGHT THERE AND KEEP SPS GOING. DAY SHIFT CAN DETERMINE IF ANY TYPE OF FROST HEADLINES ARE NEEDED. ON MONDAY AFTERNOON GFS AND NAM/WRF BEGIN TO DIVERGE WITH THE GFS MORE AGGRESSIVE IN BRINGING PRECIP TOWARD LOWER LAKES FROM WARM FRONT LIFTING NORTH FROM THE OHIO VALLEY WHILE NAM/WRF KEEPS THE HIGH IN PLACE OVER QUEBEC AND THE LOWER LAKES. ENSEMBLES LEAN TOWARD THE NAM SO WILL TAKE OUT MENTION OF PRECIP MONDAY AFTERNOON THAT WAS IN THE EARLIER FORECAST FOR THE SOUTHERN TIER BUT KEEP SLIGHT CHANCE OF SHOWERS IN THE GRIDS. SKIES SHOULD RANGE FROM PARTLY/MOSTLY SUNNY NORTH COUNTRY TO PARTLY CLOUDY ACROSS THE FINGER LAKES/NIAGARA FRONTIER TO MOSTLY CLOUDY ACROSS THE SOUTHERN TIER. ON MONDAY NIGHT AGREE WITH PMDHMD DISCUSSION THAT SAYS WHEN TAKING THE EXPECTED POSN OF THE HIGH OVER ONTARIO INTO ACCT...IT IS HARD TO BELIEVE THAT THE UPR CYC WILL LIE SO FAR NORTH THAT WOULD SAY THAT THE GFS/CAN SOLNS ARE TOO FAR NEWD. AT H5...THE NAM IS LIKELY BEST. AT THIS POINT WILL TAKE A BLENDED SOLUTION AND BRING A CHANCE OF SHOWERS AND TSTMS TO AREAS WEST OF THE GENESEE VALLEY. PARTLY CLOUDY TO MOSTLY CLOUDY ACROSS THE FINGER LAKES AND MAINLY CLEAR EAST OF LAKE ONTARIO. WILL CONTINUE THE MIDDLE REGION IN POP SOLUTIONS BETWEEN THE GFS AND NAM/WRF TUESDAY AS THE 18Z NCEP ENSMEMBERS SHOW INCREASING SPREAD IN THEIR SFC SOLNS. THIS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS ONLY AS FAR EAST AS THE FINGER LAKES REGION WITH PARTLY CLOUDY TO MOSTLY SKIES OVER THE FORECAST AREA. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MEDIUM RANGE MODELS CONTINUING TO SUGGEST AN UPPER LEVEL CYCLONE WILL MOVE ACROSS THE OHIO VALLEY REGION TO THE EAST COAST IN THE WEDNESDAY THROUGH EARLY FRIDAY TIME FRAME. THIS LOW WILL KEEP THE POTENTIAL FOR SHOWER ACTIVITY IN THE FORECAST FOR THE FIRST HALF OF THE PERIOD. BEHIND THE LOW...WILL BE A BUILDING RIDGE INTO THE AREA FRIDAY AND SATURDAY. GFS SUGGESTING A WEAK BACKDOOR FRONT INTO THE AREA SATURDAY...BUT THIS SOLUTION IS NOT GENERALLY EXCEPTED FOR MANY OF THE OTHER MREF ENSEMBLE MEMBERS. UPPER LEVEL SYSTEM SHOULD KEEP TEMPERATURES BELOW NORMAL FOR THE FIRST HALF OF THE PERIOD...BUT WITH THE BUILDING RIDGE SHOULD SEE TEMPERATURES REBOUND ABOVE NORMAL FOR FRIDAY AND SATURDAY. AVIATION... MVFR CEILINGS WILL LIFT TO VFR IN THE EARLY MORNING AS HIGH PRESSURE AND DRIER AIR MOVE IN FROM THE NORTH. ACROSS THE SOUTHERN TIER IFR CEILINGS WILL CONTINUE AND LOWER CLOUDS WILL OBSCURE THE HIGHER TERRAIN UNTIL AN HOUR OR TWO AFTER SUNRISE. SKIES WILL SCATTER OUT DURING THE AFTERNOON AS THE DRYING CONTINUES. SPOTTY MVFR STRATUS CEILINGS SHOULD FORM OVERNIGHT TONIGHT UNDER HIGH PRESSURE, WITH LIFR IN FOG DEVELOPING IN THE SOUTHERN TIER VALLEYS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...FROST ADVISORY FOR NYZ007-008 FROM 3 AM MONDAY TO 8 AM MONDAY. MARINE...SMALL CRAFT ADVISORY FOR LOZ042 UNTIL NOON SUNDAY. && UPDATE...LEVAN
Hazardous weather outlook, Sep 10, 4:34 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 434 AM EDT SUN SEP 10 2006 NYZ001>008-010>014-019>021-085-110845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 434 AM EDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-110845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 434 AM EDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJP
Nearby
Frost Advisories in New York, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.